Hi- I have Crohns disease, Ankylosing spondylitis, and borderline hypo. Recently I was diagnosed with low vitamin D. I am on my third month of treatment and have been noticing some unfortunate side effects. After about three weeks of vitamin d treatment I started getting a ton of gray hair (none before this), I have severe knee pain, and horrific mood swings. I don't get it because these are symptoms that I should have been experiencing before treatment. Any
thoughts, I just don't get what's going on.
The body uses magnesium to turn vitamin D into active vitamin D. Taking vitamin D without enough magnesium in the diet can show up a magnesium deficiency. Symptoms of magnesium are numerous from muscle twitches/cramps to trouble sleeping. Pain and mood swings are on the list of possible magnesium deficiency symptoms.
I haven't heard magnesium deficiency is a cause of grey hair however. Grey hair is seen with vitamin B12 deficiency, folate deficiency, hypothyroidism, or vitiligo. It is more likely your symptoms are all thyroid related (pain and mood swings are listed symptoms of hypothyroidism) but you may find magnesium supplementation helps.
Thyroid tests include TSH, free T4, free T3, thyroid peroxidase antibodies (TPOAb), thyroglobulin antibodies (TgAb). The most common cause of hypothyroidism is an autoimmune disease called Hashimoto's thyroiditis.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.